Wildfire, Armstrong
- When
- June 11, 8:35 PM CST to June 12, 5:00 PM CST
- Where
- Armstrong forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
A wildfire eleven and a half miles southwest of Goodnight was caused by lightning and burned six hundred and forty acres. No structural damage and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire eleven and a half miles southwest of Goodnight was caused by lightning and burned six hundred and forty acres. No structural damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 7:36 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 836 PM CDT SUN JUN 11 2006 .UPDATE... MADE A QUICK SHORT TERM UPDATE TO THE ZONES TO REMOVE EVENING WORDING AND FINE TUNE POPS BASED ON CONVECTION BREAKING OUT ACROSS THE WEST AND SOUTHERN CWA. STORMS ARE PRIMARILY OUTFLOW DRIVEN AND ARE NOT VERY ORGANIZED...BUT THINKING STORMS MAY TRY AND LINGER A FEW MORE HOURS SO WENT AHEAD AND ADJUSTED POPS ACCORDINGLY WITH HIGHEST VALUES IN THE NORTHERN CWA. ALSO TWEAKED CLOUD COVER TO ACCOUNT FOR STORMS AND CIRRUS BLOWING OFF FROM THE ANVILS. ALSO NOTICING VIRGA OUT OF SOME STORMS SO MAY NEED TO FOCUS ON GUSTY WINDS OVER THE NEXT FEW HOURS. JJB && .PREV DISCUSSION... (ISSUED 205 PM CDT SUN JUN 11 2006) DISCUSSION... ATTM...OUTFLOW BOUNDARY OR WEAK COLD FRONT HAS PUSHED INTO THE SOUTH PLAINS...ROUGHLY ON A LINE FROM NEAR WELLINGTON TO LUBBOCK. TO THE NORTH OF THIS BOUNDARY...TEMPS HAVE MODERATED A BIT WITH EARLY AFTN TEMPS IN THE 80S AND LOWER 90S. THIS BOUNDARY WILL LIKELY STALL AND RETREAT SLIGHTLY NORTHWARD...POSITIONING ITSELF IN THE VICINITY OF THE SRN TX PANHANDLE ON MONDAY. CENTER OF UPPER HIGH TO REMAIN SW OF THE AREA RESULTING IN A WEST TO NORTHWEST FLOW ALOFT. THIS COULD RESULT IN THE DEVELOPMENT OF A FEW STORMS OVER THE HIGHER TERRAIN OF NM AND SE CO AND ALLOW THESE STORMS TO PROPOGATE ALONG THE OLD FRONTAL BOUNDARY MON EVE. THEREFORE WILL CONTINUE WITH SLIGHT CHC POPS AREA WIDE FOR MON EVENING. ODDS ARE AGAINST CONVECTION MAKING IT INTO PANHANDLES THIS EVENING...BUT THE FAVORED AREA WILL BE ACROSS THE OKLAHOMA PANHANDLE. TEMPS COULD BE THE BIG STORY BY MID WEEK. BEFORE THEN...TEMPS LIKELY TO BE LESS HOT ON MON AS SFC FLOW BECOMES SE. WARMER TUE AND DOWN RIGHT HOT WED THROUGH FRI AS UPPER RIDGE BUILDS BACK ON TOP OF THE AREA. H85 TEMPS PROGGED TO BE UP TO 35C ACROSS MUCH OF THE AREA. THU APPEARS TO BE THE HOTTEST DAY WITH GUIDANCE TEMPS WELL OVER 100 AREA WIDE. HIGH TEMPS BEGIN TO GRADUALLY MODERATE OVER THE WEEKEND AS THE RIDGE FLATTENS...5H HEIGHTS LOWER...AND THE BASE OF A LONGWAVE TROF SKIRTS OVER THE AREA. THIS PERIOD SHOULD ALSO BE WATCHED FOR TSTM POTENTIAL ESPECIALLY DURING THE LATE AFTN AND EVENING HOURS AS WEST AND NW FLOW ALOFT WILL BE CONSIDERABLY MORE PRONOUNCED AND AS A WEAK COLD FRONT APROACHES THE AREA. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SUN JUN 11 2006 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 340 PM CDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND FAR NORTHERN TEXAS PANHANDLES TONIGHT...AS WELL AS ACROSS THE SOUTHEAST TEXAS PANHANDLE. THE MAIN THREATS WILL BE STRONG GUSTY WINDS AND LIGHTNING. HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE MONDAY NIGHT. THESE STORMS ARE ALSO EXPECTED TO REMAIN BELOW SEVERE LEVELS. AN ELEVATED FIRE POTENTIAL IS EXPECTED WEDNESDAY THROUGH FRIDAY AS VERY HOT AND DRY CONDITIONS DEVELOP AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 845 PM CDT SUN JUN 11 2006 TXZ006-120245- HARTLEY- 845 PM CDT SUN JUN 11 2006 ...STRONG THUNDERSTORM IN HARTLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL HARTLEY COUNTY ABOUT 13 MILES SOUTHWEST OF HARTLEY AT 845 PM CDT...MOVING NORTHEAST AT 15 MPH. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN HARTLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 856 PM CDT SUN JUN 11 2006 OKZ001-120300- CIMARRON- 856 PM CDT SUN JUN 11 2006 ...STRONG THUNDERSTORM IN SOUTHWESTERN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED MOVING INTO SOUTHWESTERN CIMARRON COUNTY ABOUT 11 MILES SOUTHWEST OF WHEELESS AT 855 PM CDT...MOVING NORTHEAST AT 20 MPH. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 50 TO 55 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 914 PM CDT SUN JUN 11 2006 TXZ012-013-017-018-120315- ARMSTRONG-CARSON-POTTER-RANDALL- 914 PM CDT SUN JUN 11 2006 ...STRONG THUNDERSTORMS IN SOUTHERN POTTER...NORTHEASTERN RANDALL...AND ARMSTRONG COUNTIES... STRONG THUNDERSTORMS WERE LOCATED IN SOUTHEASTERN POTTER... NORTHEASTERN RANDALL AND ARMSTRONG COUNTIES FROM RICK HUSBAND INTERNATIONAL AIRPORT IN AMARILLO SOUTHEAST TO CLAUDE...GOODNIGHT... AND WAYSIDE AT 913 PM CDT...MOVING NORTH AT 15 TO 20 MPH. THE STORMS WILL MOVE INTO SOUTHERN CARSON COUNTY BETWEEN 915 PM AND 945 PM. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 50 TO 55 MPH ARE LIKELY WITH THESE STORMS. PEOPLE IN SOUTHEASTERN POTTER COUNTY...NORTHEASTERN RANDALL COUNTY... SOUTHERN CARSON COUNTY...AND ARMSTRONG COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517173.